Alert archive / Indiana / Beach Hazards Statements in 2024
Beach Hazards Statement 7, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jun 26, 2024, 3:58 PM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Jun 27, 2024, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2024, 3:58 PM CDT (20:58 UTC)
- In effect from
- Jun 27, 2024, 1:00 AM CDT
- Expired
- Jun 27, 2024, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427 WHUS43 KIWX 262058 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 458 PM EDT Wed Jun 26 2024 INZ103-MIZ177-277-270500- /O.NEW.KIWX.BH.S.0007.240627T0600Z-240627T2100Z/ Northern La Porte-Northern Berrien-Southern Berrien- 458 PM EDT Wed Jun 26 2024 /358 PM CDT Wed Jun 26 2024/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT /1 AM CDT/ THURSDAY THROUGH THURSDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves building to 3 to 5 feet late tonight and continuing into Thursday. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 2 AM EDT /1 AM CDT/ Thursday through Thursday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
5 follow-up statements
074 WHUS43 KIWX 270139 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 939 PM EDT Wed Jun 26 2024 INZ103-MIZ177-277-270945- /O.CON.KIWX.BH.S.0007.240627T0600Z-240627T2100Z/ Northern La Porte-Northern Berrien-Southern Berrien- 939 PM EDT Wed Jun 26 2024 /839 PM CDT Wed Jun 26 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ THURSDAY THROUGH THURSDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves building to 3 to 5 feet late tonight and continuing into Thursday. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 2 AM EDT /1 AM CDT/ Thursday through Thursday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
643 WHUS43 KIWX 270813 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 413 AM EDT Thu Jun 27 2024 INZ103-MIZ177-277-271615- /O.CON.KIWX.BH.S.0007.000000T0000Z-240627T2100Z/ Northern La Porte-Northern Berrien-Southern Berrien- 413 AM EDT Thu Jun 27 2024 /313 AM CDT Thu Jun 27 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves 3 to 5 feet. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Berrien county. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
354 WHUS43 KIWX 271522 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1122 AM EDT Thu Jun 27 2024 INZ103-MIZ177-277-272100- /O.CON.KIWX.BH.S.0007.000000T0000Z-240627T2100Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1122 AM EDT Thu Jun 27 2024 /1022 AM CDT Thu Jun 27 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
115 WHUS43 KIWX 272054 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 454 PM EDT Thu Jun 27 2024 INZ103-MIZ177-277-280000- /O.EXT.KIWX.BH.S.0007.000000T0000Z-240628T0000Z/ Northern La Porte-Northern Berrien-Southern Berrien- 454 PM EDT Thu Jun 27 2024 /354 PM CDT Thu Jun 27 2024/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves of 3 to 4 feet will subside this evening. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 8 PM EDT /7 PM CDT/ this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
901 WHUS43 KIWX 272350 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 750 PM EDT Thu Jun 27 2024 INZ103-MIZ177-277-280100- /O.EXP.KIWX.BH.S.0007.000000T0000Z-240628T0000Z/ Northern La Porte-Northern Berrien-Southern Berrien- 750 PM EDT Thu Jun 27 2024 /650 PM CDT Thu Jun 27 2024/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING... The Beach Hazards Statement will be allowed to expire at 8 PM EDT. However, a Moderate Swim Risk will persist through the remainder of the evening due to breaking waves and currents. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 1:20 PM CDT, 2 hours 38 minutes earlier. Its key messages:
- Numerous showers and thunderstorms continue this afternoon, mainly south of US-24.
- Mild and dry conditions expected on Thursday.
- Additional round of showers and thunderstorms expected Friday night and Saturday. Cool and dry conditions return for the second half of the weekend.
Area forecast discussion, Jun 26, 1:20 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 220 PM EDT Wed Jun 26 2024 .KEY MESSAGES... - Numerous showers and thunderstorms continue this afternoon, mainly south of US-24. - Mild and dry conditions expected on Thursday. - Additional round of showers and thunderstorms expected Friday night and Saturday. Cool and dry conditions return for the second half of the weekend. && .DISCUSSION... Issued at 209 PM EDT Wed Jun 26 2024 Scattered showers and thunderstorms are ongoing early this afternoon as a stalled frontal boundary becomes activated as a cold front thanks to a midlevel shortwave pivoting through the Great Lakes. Hi resolution guidance has this clearing our CWA from NW to SE by 6pm EDT this evening. Lightning, heavy downpours leading to localized flooding, gusty winds to 40mph, and small hail will be possible with the heavier cores. A very pleasant day looks to be on tap tomorrow as we'll be dry with afternoon highs in the mid/upper 70s and dewpoints in the 50s. Enough said! Next chance for precipitation arrives Friday night into Saturday. The ingredients (SBCAPE of 1000-2500 J/kg and 0-6km bulk shear of 30- 40kts) look to be there for the possibility of severe weather during the afternoon on Saturday; however, some timing differences of these ingredients and the possible impacts from earlier convection precluded confidence for probabilities to be included on the Day 4 lookout. Keep an eye out for future updates over the next couple of days to see if these align. Regardless of severity, showers and thunderstorms are more than likely Friday night through Saturday. If you need to pick a day with better weather for outdoor activities, Sunday will be the choice with cool temperatures (highs in the low/mid 70s) and no precipitation. The caveat is if you are swimming in Lake Michigan, take the advise of local lifeguards as post- frontal northerly winds may lead to hazardous surf-zone conditions. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 219 PM EDT Wed Jun 26 2024 Surface cold front and associated band of showers/isolated storms will clear KFWA vicinity in the 19Z-20Z timeframe. Low level dry air advection will build in behind this front, with a secondary sfc trough bringing reinforcing dry air advection late tonight into early Thursday. Decent low level lapse rates on Thursday will support mixing up to about 5000 feet, but low level wind profiles will be diminishing as sfc high pressure builds in which should result in north-northeast winds of 10 knots or less. VFR conditions should persist this period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Norman AVIATION...Marsili
Hazardous weather outlook, Jun 26, 1:54 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 254 PM EDT Wed Jun 26 2024 INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216- MIZ078>081-177-277-OHZ001-002-004-015-271900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko- Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI- St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien- Williams-Fulton OH-Defiance-Paulding- 254 PM EDT Wed Jun 26 2024 /154 PM CDT Wed Jun 26 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are likely Friday night into Saturday. Some severe potential will be possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 254 PM EDT Wed Jun 26 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are likely Friday night into Saturday. Some severe potential will be possible Saturday. Rip currents and high surf will be possible on Lake Michigan behind the cold front on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ026-027-032>034-OHZ005-016-024-025-271900- Wells-Adams-Grant-Blackford-Jay-Henry-Putnam-Van Wert-Allen OH- 254 PM EDT Wed Jun 26 2024 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are likely Friday night into Saturday. Some severe potential will be possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. However, please report and wind damage or flooding to local law enforcement or your National Weather Service office.
In the hours before
Special weather statement, Jun 26, 10:37 AM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1137 AM EDT Wed Jun 26 2024
OHZ002-261600-
Fulton OH-
1137 AM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FULTON COUNTY
THROUGH NOON EDT...
At 1136 AM EDT, Doppler radar was tracking a strong thunderstorm near
Delta, or near Wauseon, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wauseon, Swanton, Delta, Brailey, and Assumption.
This includes Interstate 80 in Ohio between mile markers 36 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 8415 4158 8417 4169 8388 4149 8388
TIME...MOT...LOC 1536Z 260DEG 23KT 4156 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DNSpecial weather statement, Jun 26, 10:48 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1148 AM EDT Wed Jun 26 2024
OHZ005-016-261615-
Henry OH-Putnam OH-
1148 AM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PUTNAM AND
SOUTHEASTERN HENRY COUNTIES THROUGH 1215 PM EDT...
At 1147 AM EDT, Doppler radar was tracking a strong thunderstorm near
Leipsic, or 8 miles north of Ottawa, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leipsic, Deshler, Hamler, West Leipsic, Belmore, Prentiss, and
Gallup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4107 8407 4116 8414 4132 8388 4113 8388
TIME...MOT...LOC 1547Z 242DEG 14KT 4114 8404
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNSpecial weather statement, Jun 26, 11:42 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1242 PM EDT Wed Jun 26 2024
INZ017-024-216-261715-
Wabash IN-Whitley IN-Southern Kosciusko IN-
1242 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WABASH...
SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO COUNTIES THROUGH 115
PM EDT...
At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Manchester, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Manchester, South Whitley, Silver Lake, Sidney, Tunker,
Packerton, Liberty Mills, and Collamer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4107 8589 4115 8585 4111 8548 4100 8559
4100 8564 4096 8564 4094 8566
TIME...MOT...LOC 1641Z 283DEG 24KT 4110 8579
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jun 26, 12:15 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
115 PM EDT Wed Jun 26 2024
INZ023-024-261745-
Miami IN-Wabash IN-
115 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WABASH AND NORTH CENTRAL
MIAMI COUNTIES THROUGH 145 PM EDT...
At 114 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Wabash, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wabash, Roann, Richvalley, Stockdale, Speicherville, Urbana, and
Chili.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4089 8605 4098 8594 4089 8567 4072 8591
TIME...MOT...LOC 1714Z 306DEG 16KT 4089 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jun 26, 1:49 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
249 PM EDT Wed Jun 26 2024
OHZ015-016-024-025-261930-
Allen OH-Putnam OH-Van Wert OH-Paulding OH-
249 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT PUTNAM...SOUTHEASTERN PAULDING...
VAN WERT AND ALLEN COUNTIES THROUGH 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leipsic to near Kalida to Van Wert.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lima, Van Wert, Delphos, Ottawa, Bluffton, Fort Shawnee,
Spencerville, Columbus Grove, Elida, Kalida, Pandora, Convoy,
Glandorf, Ottoville, Spencerville In Allen County, Middle Point,
Cairo, Fort Jennings, Harrod, and Grover Hill.
This includes Interstate 75 between mile markers 119 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
4069 8443 4070 8446 4073 8446 4073 8451
4089 8480 4091 8480 4105 8443 4109 8390
4109 8388 4065 8388
TIME...MOT...LOC 1849Z 290DEG 38KT 4107 8397 4095 8421 4087 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:21 AM CDT | Special Weather Statement | IWX | Blackford | 24 min |
| Jun 26, 11:42 AM CDT | Special Weather Statement | IWX | Whitley | 33 min |
| Jun 26, 12:15 PM CDT | Special Weather Statement | IWX | Wabash | 30 min |
| Jun 26, 3:58 PM CDT | Small Craft Advisory | IWX | 24 hr | |
| Jun 26, 5:42 PM CDT | Special Weather Statement | IWX | Pulaski | 33 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | IWX | Pulaski | 47 min |
Nearby
Beach Hazards Statements in Indiana, 2024Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.